MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10604
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Codes Chest Pain (1776); ST Segment Elevation (2059); Ventricular Fibrillation (2130)
Date of Event 07/23/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that chest pain, ventricular fibrillation, st segment elevation and stent inadequate apposition occurred.The patient with st-elevation myocardial infarction arrived via the emergency room and was found to have a 100% occluded left anterior descending artery (lad) with thrombus present at the distal end of a non-bsc stent that had been implanted years earlier, and no distal flow in the artery.Vascular access was obtained via the right femoral artery with a 6fr sheath and a 6fr q4 guide catheter was used to cannulate the left main coronary artery.The patient was anticoagulated with heparin and act of 275 that was measured prior to stent implant.The patient was given brilinta per oral administration as well at this time.The occlusion was wired and then dilated with a 2.5 x 12mm balloon catheter and flow was restored to the artery.A 2.75 x 24mm synergy drug-eluting stent was placed just distal to the previously implanted non-bsc stent.The initial angiograms appeared to show adequate overlap between these two stents and excellent flow to the distal lad.The patient was removed from the cath lab table.Within 10 minutes the patient's symptoms began to return including elevated st segments in the ekg and chest pain.The patient was placed back to the cath lab table and right radial access was obtained.The angiogram revealed that the lad was once again occluded in the same place in the artery.Upon further inspection and with intravascular ultrasound utilization, it was found that a 3mm area was missed while placing the synergy stent and that the stent was slightly under deployed.Subsequently, a 3.0x8mm synergy stent was placed to cover the gap between the two previous stents and a 3.00mm x 12mm nc emerge balloon catheter was used to post dilate the entire length of the stents in the lad.Upon reperfusion of the artery the patient did experience one episode of ventricular fibrillation, was defibrillated, and immediately returned to normal sinus rhythm.The patient was then started on aggrastat to prevent re-thrombosis and was transferred to the intensive care unit for observation.No further patient complications were reported and the patient's status was very good.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7794833
Report Number2134265-2018-60202
Device Sequence Number1195497
Product Code NIQ
UDI-Device Identifier08714729840220
UDI-Public08714729840220
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2020
Device Model Number10604
Device Catalogue Number10604
Device Lot Number0022140274
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2018
Initial Report FDA Received Date08/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR